How Does Lexapro Make You Feel the First Week?

Those who suffer from anxiety or depression and are thinking of trying Lexapro may be wondering how does Lexapro make you feel during the first week in 2018? While Lexapro is generally a safe drug, if you experience one or more of these side affects you should contact your doctor. You are most likely going to experience side effects during the first week of using this drug if you are going to experience any at all. It is important to watch for these side effects.

Libido Tanks

These types of drugs in general have the potential to cause sexual side effects. This would include longer to reach an orgasm and even decreased desire to partake in sexual activity. It is stated that depression itself could decrease sexual functioning but it is important to note your sexual desires before starting Lexapro. Talk to your doctor if you notice a change in your sexual desires or simply if your sex life has gone down the drain due to this medication.

Wonky Stomach

When taking Lexapro, it is important to watch your bathroom habits. You may notice that they have changed. You may be going more frequently or even less frequently. These are GI side effects. You may notice you feel like you have the stomach flu. This is accompanied by nausea and even diarrhea. If you are experiencing this it should only last a week or less. To try and combat this take your medication with food. If the symptoms do not quit, call your doctor.

Insomnia

One of the more common side effects of Lexapro is insomnia. You used to be able to sleep and now you are up till all hours of the night just trying to make yourself tired. This is because your body is adjusting to the new medication. Note that insomnia should only be a short-term side effect. This should only last a day or two. Longer lasting insomnia should be when you contact your doctor.

Weight Gain

One of the most notorious side effects of Lexapro is weight gain. This is a side effect to many anti-depressants. You may note that you have lost appetite but that is only short lived, especially with Lexapro.

Since weight is an issue with this drug, you are advised to watch your weight. If you notice weight gain then contact your doctor. You do not want to stop taking the medication all at once without a doctor’s help. The best thing is to talk to your doctor as soon as you notice weight gain. Address this problem as early as possible.

Dizzy & Drowsy

Lexapro can cause dizziness and/ or drowsiness. You should not drive until you know how you are going to react on this medication. Dizziness and drowsiness are going to hit you during the first week rather than later on. It is recommended to take a nap if possible and to engage in physical activity to help shake off the feeling of drowsiness.

Mood Changes

This medication is designed to relieve depression and anxiety but sometimes this medication can make your mood change for the worst. It can cause your depression or anxiety to worsen rather than get better. You may experience thoughts of harming yourself or unusual behavior. You may think you are hearing things or seeing things that are not actually there. This is when you should contact a doctor as soon as possible.